Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Type 2 diabetic. On medicine for pituitary tumor and elevated prolactin level. Safe to take HCG diet?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Mon, 7 Jan 2013 in Diet Plans
Question: I had a pituitary tumor for years plus elevated prolactin levels. I was taking medication to treat it. The last MRI did not show I had a tumor any more. I would like to know if HCG diet is safe for me since it is suppose to help the hypothalmus gland and it makes the body thinks it preganant. Because am also type 2 diabetic, I will do the 1000 calorie HCG protocol diet instead of the 500 calorie one.

XXXXXXX
doctor
Answered by Dr. Anil Grover 8 hours later
Hi XXXXXXX
Thanks for writing in.
I am a qualified and certified medical specialist with an additional degree in cardiology and I read your mail with diligence. Frankly, no one has raised this question in this form so it has not been answered. Therefore, I searched the available data. My conclusion is:
In your case pituitary tumor is no longer there and for raised prolactin you are on treatment. HCG has positive effect on the gland which controls the pituitary Hypothalamus so by implication no negative side effects has been expected. There are no reported problems encountered in situations like yours. Agreed, we do not have evidence to the contrary but side effects would have raised red flag and medical literature would have recorded. So, my suggestion is -and I am adding an additional safety rider- if your doctor who is supervising your therapy for prolactin level agrees to supervise this too, please go ahead.
I hope that answers your question. Good luck. If there is no doctor supervision, I am afraid I will have to advise against it as an abundant precaution. If you have any more query I will be most happy to answer it.
Regards
Dr Anil Grover,
Cardiologist & Internist
M.B.;B.S, M.D. (Internal Medicine) D.M(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anil Grover 2 days later
Thank you Dr. XXXXXXX for your reply,
I had planned to do the HCG drops myself. I have 2 bottles. One bottle is homeopathic and it does not contain the HCG. It is hormone free. It does have some ingredients in it that is suppose to stimulate the hypothalmus gland. These are hypothalmus sarcode, pituitary sarcode, calcarea carbonica, fucus vesiculosus and a-lipoicum acidum. I will also do the 1000 calorie diet instead of 500 calorie because of the type 2 diabetes.I called my doctors office because my recent visit he did not check my prolactin level. He checked cholesterol and my blood sugar. He scheduled me to come into the lab for blood drawn to test my prolactin level. Does this diet one sound like it might be safer? Do you recognize these ingredients?
XXXXXXX
doctor
Answered by Dr. Anil Grover 1 hour later
Thank you for writing back.
Let me make it clear that I do not have any training in Homeopathic treatment, and my suggestion to you was based on literature search. You have two problems which need to be kept in mind when any harmonal preparation is taken. How will it affect Diabetes, therefore I suggest you monitor your fasting blood sugar and randomn blood sugar while on therapy. I also recommend that let us know your prolactin level before you embark upon treatment. High prolactin can occur because of may reasons including stress and is not harmful per se. In your case it was used as marker for Pituitary tumor. I do not know what this diet will precisely do to prolactin level so a value when you are not on diet is important (and is of any reference value). About safety of the diet we discussed in our last mail. However, if you are taking treatment for high prolactin under supervision of a particular doctor, as an abundant precaution, he/she ought to know about your dietary plans. Good Luck.
With Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests ,  
Medical Topics ,   ,   ,  

Recent questions on  Neuroendocrinology

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

im 24 years old, my left testical is removed. my testosterone level is low and high prolactine. i can't maintain long erection during sex and my doctor start giving me testoviron depot 250 mg injection and i dont feel any difference, what should i do ?

doctor1 MD

HI Doctor! I was on testosterone injections for a year and My level fell to 79! My question if I stop injections can my level increase to normal range and what is a normal range? And is it dangerous for me to stop? My age is 52! Also is there any cheaper routes I ve moved from my old address and the doctors here want me to come in and pay for a shot instead of doing it myself!?

doctor1 MD

i AM AN 82 YEAR OLD MALE. MY PLATELET COUNT IS 30. MY ENDOCRONOLOGIST ADVISED ME TO TAKE TESTOSTERONE EVERY 2 WEEKS TO FEEL STRONGER & MORE ALIVE. HOWEVER, MY HEMATOLOGIST SAYS IT IS LOWERING THE PLATELET COUNT, AS i HAVE ITP. IS IT IN FACT DANGEROUS TO CONTINUE THE TESTOSTERONE SHOTS? I ALSO HAVE FIBRILATION - UNEVEN HEART BEAT. ALSO, I HAD A STROKE ABOUT 10 YEARS AGO. I WOULD APPRECIATE AN OPINION.

doctor1 MD

Hi. When I was younger I had steroid treatment to increase my height, as steroid is known to increase growth hormones in adolescent boys. Now I have anxiety this treatment had effect on my bone, and the effects are permanent. Do bones renew and...

doctor1 MD

I take.10 synthroid and .15 hydrocortisone daily. I recently had blood test and cortisone without meds was .6 and my Free T4 was low at .98. I have suffered for over 1.5 months with dry mouth syndrome . I saw an ENT who told me to suck on lemon...

doctor1 MD

I, my name is XXXXXXX 45 years old, recently i was diagnosed by my doctor to have mood disorder with depression due to stress and fatigue from work... That result in a 3 1/2 months stop from work. Then he prescrided me this medication you must...